Aa
A
A
A
Close
Undiagnosed Symptoms Community
25k Members
Avatar universal

I feel like a medical anomaly can anyone help?

So I've had this chronic pain since December in my lower back that runs down my leg and out my foot.  They pain will switch sides of my body depending on which side I am favoring.  My chiropractor seems to think it's a central bulging disc in my lower lumbar.  This is a conclusion from symptoms and x-rays, not an MRI (cuz I have no insurance).  Just recently within the past 2 wks, the pain increased to the point where I couldn't sit without being in tears and had to bail on a couple of college classes.  I have been taking Tramadol since December for the pain and just recently had to take vicodin.  The tramadol doesn't always take away the pain so I'd take IB800's with it or tylenol.  My stress has been through the roof too.  I take Lorazepam as needed for panic attacks too.  So here recently, like I said, the pain increased like 5x normal and everytime I went to take my meds, I would get chest pain, arm tingling, and labored breathing.  I thought it was heart burn from taking so much meds.  Maybe the pills have finally shredded my stomach or something.  But today when it happened, I felt like I may pass out, my BP shot up to 140/80 and I'm a 112/65 kinda girl.  I felt starry in my vision, my hearing was slightly muffled and needless to say, I was freaking out!  I don't know what is happening to my body in the last 6mths but it's not good.My hair has also been falling out little by little in the past couple months.  Everytime I shower ot brush my hair comes out enough to be able to roll it in several balls.  My hair is thick so I'm not concerned about the hair loss, it's the cause I'm concerned with.  I had the Mirena in for a year n a half and then had it removed because I had a steady increase of nausea and headaches everyday.  I chalked the hairloss up too hormones but now I think it mayb stress related to this crazy other stuff.  I am sooooo sick of pain and even more sick of pills.  I'm afraid my new pain is something more serious than a disc issue because it's stronger and in my middle back as well as the lower and down the hip.  I wake up feeling like I'm 80 and I'm 28 with a toddler who will be two next month.  I start nursing school in the fall.  I really need to get this whole ordeal under control.  Help!
3 Responses
875426 tn?1325532016
I would seriously think of at least putting off nursing school with your medical issues here and spend the money instead on trying to find some answers and treatment that will get you to feeling better hopefully for your own sake and your toddler's too.  You should get your heart checked out with chest pain and labored breathing.  A heart attack can sometimes present like heart burn in women.  This is nothing to quibble about finances over.  The ER is required to take you regardless of your ability to pay and can help you with applying for financial aid if needed and probably set up payment plan too.

  Ibuprofen may increase the risk of heart attack or stroke besides being hard on your stomach and it can raise blood pressure.  Scalp hair loss can happen for a number of reasons- some of them are stress, iron deficiency, thyroid function being off, and adrenal disorder, such as Cushing's.

Take care of yourself!  Going to nursing school can involve a lot of use of your back in clinical (been there).  You don't want to go with a bad back.  And your child needs you to be healthy if possible.  So, please go in to the emergency room- have someone take you or if you are having those symptoms right now, call 9-1-1.
Avatar universal
I was wondering if the back and leg pain was sciatica.

Back injuries can be extremely painful.  The most logical response seems to be rest but often exercise is the best thing for it.  Depending on the diagnosis of course.

It's likely a reaction to having taken too much medication (plus the anxiety/ panic component).  Last year I had my wisdom teeth out and had dry sockets and an infection which I tried to medicate with pain relief (big mistake).  Anyway, I had taken so many for the pain I was left feeling very unwell.  My symptoms were similar to yours.

The hair loss is likely to be due to stress but as the other member mentioned it could be caused by a number of other things.

I definitely think that you need to get to the bottom of your back pain and get it treated.

You might also want to try and lay off the pain meds.  Is there anything else that relieves the pain?  I want to recommend heat but sometimes ice is the better option.

If the chiropractor isn't helping then I would probably invest some money in a doctors visit.
1323588 tn?1282338135
your back pain sounds similar to mine.  my doc thinks it is my siatic nerve, so you may want to look into that.  i have been taking tramadol and i warn you that it is very addictive, i am detoxing right now.  i also had have hair loss and i think it is the medication.  on the bottle of tramadol it says you can have breathing problems and i have been reading about seizures because the drug elevates your blood pressure.  good luck keep us posted!
Top General Health Answerers
363281 tn?1518219421
Nelson, New Zealand
1756321 tn?1547098925
Queensland, Australia
19694731 tn?1482853437
AL
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.